I've been using accutane for 63 days now and my cystc acne is mostly gone but it left flat red marks , I'm not sure if it's PiE or PiH , or it could be pseudo scars or macules , I really don't know they are red and flat that's what I know , will they fade while on accutane , because I can see improvment everyday, but they say red marks don't fade on accutane
Post Inflamatory Erythema or Post Inflamatory Hyperpigmentation?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 2
Post Inflamatory Erythema vs Post Inflamatory Hyperpigmentation
Thank you for your question. Post Inflammatory Hyperpigmentation is very common in ethnic skin especially after any skin changes occur including acne. These scars will fade over time however the best thing to do is to make sure you use an SPF 30 sunscreen (preferably with Zinc Oxide) to protect the scars as well as the rest of your face as Accutane can increase sun sensitivity. Time will fade them, but your dermatologist can provide you with other options after completion of Accutane. I hope this helps.
Post Inflamatory Erythema or Post Inflamatory Hyperpigmentation
Lots of times people who have active acne don't realize how much discoloration they have from prior acne spots until the active acne is cleared. This is often frustrating for many people. While they don't have pustules anymore, they still have marks. Over time, the marks will fade. Accutane will help. But you should also start using a good mild cleanser and apply hydrocortisone to the affected areas. Hydrocortisone helps alleviate redness. There are prescription strengths of it (2.5%) which do work better than the 1% available OTC, but that's fine too. Also make sure you are using a good sunscreen every single day. The red spots will be more prone to burning, which will keep them around longer. Also, at the end of your Accutane, you could consider having some light IPL or Laser Genesis treatments too. Both are good and work well after Accutane for leftover discolorations.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.